Alert archive / Oregon / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Medford, OR

July 9, 2015Lake County, Oregon

NWS Medford, OR issued this severe thunderstorm warning at Jul 9, 2015, 8:16 PM PDT for Lake County, Oregon. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 8:16 PM PDT (03:16 UTC)
Expired
Jul 9, 2015, 8:45 PM PDT
In force
29 min
Issued by
NWS Medford, OR
Area
Storm-based polygon

County Lake County, OR

The radar

The Medford radar (KMAX), 170 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 3.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WUUS56 KMFR 100316
SVRMFR
ORC037-100345-
/O.NEW.KMFR.SV.W.0029.150710T0316Z-150710T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
816 PM PDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LAKE COUNTY IN SOUTH CENTRAL OREGON...

* UNTIL 845 PM PDT

* AT 815 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER DOG LAKE CAMPGROUND...OR 19 MILES SOUTHWEST OF
  LAKEVIEW...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOG LAKE CAMPGROUND...DREWS CREEK RECREATION SITE...COTTONWOOD
  MEADOWS CAMPGROUND...LOFTON RESERVOIR CAMPGROUND AND QUARTZ
  MOUNTAIN SNOW PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4200 12055 4200 12087 4237 12086 4237 12049
TIME...MOT...LOC 0315Z 183DEG 21KT 4207 12070 

$$

SANDLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:31 PM PDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 9, 6:31 PM PDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
631 PM PDT THU JUL 9 2015

.DISCUSSION...THUNDERSTORMS ARE ONGOING AT THE MOMENT...WITH TWO
FOCUS AREAS. THE FIRST IMPULSE REVOLVING AROUND THE UPPER LOW IN
CALIFORNIA/NEVADA IS MAKING ITS WAY INTO THE CASCADES AND THE
WESTSIDE NOW...BRINGING LOTS OF LIGHTNING AND WETTING RAINS. SOME
OF THE RAIN HAS LIKELY BEEN HEAVY IN WESTERN SISKIYOU COUNTY
BETWEEN OBSERVATION LOCATIONS...BUT ONLY ABOUT TWO TENTHS OF AN
INCH HAS BEEN OBSERVED AT MEASURING STATIONS. THIS INITIAL ROUND
OF STORMS MAY DISSIPATE LATER THIS AFTERNOON AS THE SHORTWAVE
ENERGY PASSES THROUGH...THOUGH THE AFTERNOON HEATING COULD
MAINTAIN STORMS INTO THE EVENING IN THE WEST SIDE...SO WILL
MAINTAIN SCATTERED STORMS THERE. ADDITIONALLY...FROM THE CASCADES
WESTWARD PRECIPITABLE WATER VALUES ARE VERY HIGH...ABOVE 1.3
INCHES WHICH IS TOP 5 PERCENT FOR THIS TIME OF YEAR. THIS MEANS
HEAVY RAIN COULD ACCOMPANY ANY OF THESE STORMS...AND WITH STORM
MOTION ONLY ABOUT 5- 10 KTS...STREET AND STREAM FLOODING IS A
CONCERN AND WE ARE MONITORING THAT FOR PRODUCT ISSUANCES.

THE NEXT IMPULSE IS MOVING INTO THE EAST SIDE NOW...AND IS
GENERATING THUNDERSTORMS IN LAKE AND MODOC COUNTIES. AS THIS
PROGRESSES FROM EAST TO WEST EXPECT THUNDERSTORMS TO BECOME
SCATTERED...POTENTIALLY AFFECTING THE KLAMATH FALLS AREAS LATE THIS
AFTERNOON AND EVENING.

STORMS SHOULD DIMINISH OVERNIGHT...WITH BASICALLY A SLIGHT CHANCE OF
THUNDER MAINTAINED OVERNIGHT FOR JACKSON COUNTY EASTWARD. THIS IS
MAINLY BASED ON LINGERING SHORTWAVE ENERGY.  A GOOD MARINE PUSH IS
EXPECTED TONIGHT AT THE COAST AND COASTAL VALLEYS...WITH SOME
DRIZZLE EXPECTED THERE AS THE MARINE LAYER DEEPENS. TOMORROW AND
SATURDAY THE THUNDERSTORM CHANCES CONTINUE...BUT FOR DIFFERENT
REASONS. ON FRIDAY THE UPPER LOW TO THE SOUTH STILL WILL AFFECT THE
AREA...MAINTAINING WEAK SHORTWAVE ACTIVITY...MOISTURE...AND SOME
INSTABILITY IN THE FORM OF NEGATIVE LIFTED INDICES. ON SATURDAY THAT
LOW FINALLY FILLS AND ADDITIONAL SHORTWAVE TROUGHING ARRIVES FROM
THE WEST. THOUGH NOT AS UNSTABLE AS PREVIOUS DAYS...THE ENERGY
ARRIVING SHOULD BE ENOUGH TO GENERATE THUNDERSTORMS MOSTLY ALONG AND
EAST OF THE CASCADES.

THE NEVER-ENDING CHANCE FOR THUNDERSTORMS WANES BEGINNING ON SUNDAY
AS NEGATIVE LIFTED INDICES BECOME FOCUSED OVER THE CASCADES...AND
THEN ONLY OVER NORTHEAST LAKE COUNTY ON MONDAY. THIS IS BASED ON THE
GFS40 MODEL...SO WILL NOT BE PERFECT...BUT IT PROVIDES A GOOD IDEA
TO THE EVOLUTION OF THUNDERSTORM CHANCES INTO EARLY NEXT WEEK.

JUST AS THUNDERSTORM CHANCES ARE TRENDING LOWER...SO ARE
TEMPERATURES. WE EXPECT NEAR NORMAL TEMPERATURES THROUGH EARLY
NEXT WEEK...THEN REBOUND BY THE MIDDLE OF THE WEEK...WITH DECENT
AGREEMENT ON THIS PROGRESSION BY THE EC AND GFS.

&&

.AVIATION...FOR THE 10/00Z TAF CYCLE...THE MAIN CONCERN THIS EVENING
IS THUNDERSTORMS. AS OF 01Z STORMS ARE OCCURRING OVER THE DOUGLAS
COUNTY FOOTHILLS AND IN JOSEPHINE COUNTY...TRACKING SLOWLY WESTWARD
AND DIMINISHING SOMEWHAT IN INTENSITY...THOUGH  UNCERTAINTY IS HIGH
RE THUNDERSTORMS IN THE VCTY OF KRBG. CURRENT GUIDANCE HAS
THUNDERSTORMS STAYING EAST OF KRBG...WITH MUCH OF THE UMPQUA BASIN
AFFECTED BY STRATIFORM RAIN. THUNDERSTORMS ARE EXPECTED TO DIMINISH
TONIGHT...BUT ISOLATED THUNDERSTORMS CAN'T BE RULED OUT IN JACKSON
COUNTY...EASTERN DOUGLAS COUNTY...AND OVER THE CASCADES EASTWARD.
THUNDERSTORMS CAN BRING AREAS OF MODERATE TO HEAVY RAIN...SMALL
HAIL...AND GUSTY OUTFLOW WINDS. VFR CONDITIONS ARE EXPECTED IN
INLAND AREAS SOUTH AND EAST OF THE UMPUA DIVIDE...BUT TEMPORARY MVFR
CIGS AND REDUCED VIS ARE POSSIBLE IN SHOWERS.

A MARINE PUSH IS EXPECTED ALONG THE COAST...BRINGING MVFR CIGS THE
COAST AND UMPQUA BASIN. AREAS OF LOWER VIS IN PATCHY FOG AND DRIZZLE
ARE EXPECTED ALONG THE COAST...AND IFR CIGS ARE LIKELY ALONG THE
SOUTH COAST. THERE IS UNCERTAINTY IN CIGS ALONG THE NORTH
COAST...BUT EXPECT THE TOP OF THE MARINE LAYER TO BE SUFFICIENTLY
HIGH TO PREVENT IFR CIGS. -MSC

&&

.MARINE...UPDATED 0300 PM PDT THURSDAY JULY 9 2015...VARIABLE WINDS
WILL SHIFT TO SOUTH OF SOUTHWEST AND INCREASE THIS AFTERNOON.
ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE SOUTH COAST THIS
EVENING. LOW STRATUS WITH PATCHY FOG AND POSSIBLE DRIZZLE WILL FORM
EARLY TOMORROW MORNING...PRIMARILY AFFECTING AREAS NORTH OF CAPE
BLANCO. FOG AND DRIZZLE WILL CLEAR BY LATE MORNING...AND STRATUS
WILL LIFT...BUT NOT CLEAR.

SOUTH TO SOUTHWEST WINDS WILL DOMINATE THROUGH THE WEEKEND AS A
SURFACE LOW PRESSURE SYSTEM FORMS 150 NM WEST OF PORTLAND. WINDS
WILL CONTINUE TO INCREASE TOMORROW AFTERNOON. STRONGEST WINDS ARE
EXPECTED NORTH OF CAPE BLANCO. WINDS AND SEAS WILL STAY BELOW
ADVISORY CRITERIA THROUGH THE WEEKEND. SEAS OF 4 TO 6 FEET DUE TO
MIXED NORTHWEST SWELL AND LONGER PERIOD SOUTHWEST SWELL WILL PERSIST
THROUGH THE WEEKEND.

WINDS WILL SHIFT TO WESTERLY SUNDAY...THEN SHIFT TO NORTHERLY MONDAY
INTO TUESDAY AS A THERMAL TROUGH DEVELOPS...BRINGING INCREASED NORTH
WINDS AND STEEP SEAS. CONDITIONS WILL LIKELY REACH ADVISORY LEVEL AS
EARLY AS TUESDAY MORNING...BUT DETAILS ARE STILL BEING RESOLVED.
-MSC

&&

.FIRE WEATHER...UPDATED 245PM PDT, THURSDAY, JULY 9TH, 2015...
PESKY LOW PRESSURE IS NOW MOVING INLAND FROM CALIFORNIA INTO THE
GREAT BASIN. LOW PRESSURE IMPULSES ROTATING AROUND THIS LOW WILL
CONTINUE TO RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING FROM AREAS JUST WEST OF THE CASCADES AND NORTH OF THE
SISKIYOUS AND EASTWARD AND ACROSS NORTHERN CALIFORNIA. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING
FROM EASTERN DOUGLAS COUNTY SOUTHWESTWARD INTO JOSEPHINE COUNTY.
CONCERNS FOR NEW FIRE STARTS ARE GREATEST IN THIS LATTER AREA DUE TO
CURRENTLY DRY FUELS. ON FRIDAY, THE CURRENTLY STALLED PATTERN WILL
SHIFT SLIGHTLY EAST FROM WHERE IT IS TODAY. THUNDERSTORMS WILL BRING
MODERATE TO LOCALLY HEAVY RAINFALL IN STORM CORES, AS WELL AS THE
POSSIBILITY OF HAIL IN AND GUSTY WINDS. COOLER TEMPERATURES ARE
EXPECTED THROUGH THE WEEKEND ALONG WITH CHANCES FOR SHOWERS AND
MOSTLY ISOLATED THUNDERSTORMS. GUSTY SOUTHWEST WINDS ARE EXPECTED
FOR THE CASCADES EASTWARD THIS WEEKEND. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR... RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR
 ORZ620>622.

CA...

PACIFIC COASTAL WATERS...NONE.

NSK/BTL/MSC

In the hours before

Local storm report, Jul 9, 4:39 PM PDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
439 PM PDT THU JUL 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HEAVY RAIN       2 ENE MURPHY            42.36N 123.29W
07/09/2015  M0.60 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            SPOTTER REPORTS 0.6" OF RAINFALL OVER THE
            PAST 12 MINUTES FROM A STORM THAT PASSED
            THROUGH. RAIN IS STILL FALLING, BUT HAS
            LIGHTENED CONSIDERABLY. THERE IS MOVING
            WATER ON HIS DRIVEWAY AT THE TOP OF THE
            HILL. OBSERVER LOCATION GRANTS PASS.

&&

BS
Special weather statement, Jul 9, 4:57 PM PDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
457 PM PDT THU JUL 9 2015

ORZ024-100100-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
457 PM PDT THU JUL 9 2015

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AROUND GRANTS PASS...

AT 455 PM PDT...STRONG THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY
RAINFALL OVER GRANTS PASS. THE STORMS WERE MOVING SOUTHWEST AT 15
MPH. MINOR URBAN FLOODING COULD OCCUR BRIEFLY ON STREETS THROUGH
6 PM.

LOCATIONS IMPACTED INCLUDE...
GRANTS PASS...SCHROEDER PARK...TOM PEARCE PARK...REDWOOD AND
HARBECK-FRUITDALE.

LAT...LON 4240 12326 4240 12340 4248 12340 4248 12326
TIME...MOT...LOC 2353Z 180DEG 0KT 4244 12332

SANDLER
Special weather statement, Jul 9, 5:54 PM PDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
554 PM PDT THU JUL 9 2015

CAZ083-084-100130-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-NORTHEAST SISKIYOU AND
NORTHWEST MODOC COUNTIES-
554 PM PDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SISKIYOU COUNTY...

AT 554 PM PDT...A STRONG THUNDERSTORM WAS NEAR LAVA BEDS NATIONAL
MONUMENT...OR 33 MILES SOUTH OF KLAMATH FALLS...MOVING NORTHWEST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL NORTH
CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND CENTRAL NORTHEAST SISKIYOU
AND NORTHWEST MODOC COUNTIES COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4178 12146 4168 12156 4178 12178 4197 12151
TIME...MOT...LOC 0054Z 140DEG 5KT 4177 12153

SCHAAF
Special weather statement, Jul 9, 6:14 PM PDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
614 PM PDT THU JUL 9 2015

ORZ028-029-100145-
KLAMATH BASIN-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
614 PM PDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KLAMATH COUNTY...

AT 613 PM PDT...A STRONG THUNDERSTORM WAS NEAR CHILOQUIN...OR 20
MILES NORTH OF KLAMATH FALLS...MOVING NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHILOQUIN...COLLIER MEMORIAL STATE PARK...MODOC POINT...WOOD RIVER
WETLAND AND HENZEL PARK AT AGENCY LAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4250 12163 4238 12172 4249 12208 4270 12190
TIME...MOT...LOC 0113Z 121DEG 12KT 4251 12179

SCHAAF
Local storm report, Jul 9, 6:28 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
628 PM PDT THU JUL 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       5 N ROGUE RIVER         42.51N 123.16W
07/09/2015  M1.44 INCH       JACKSON            OR   TRAINED SPOTTER

            SPOTTER REPORTS 1.44 INCHES OF RAINFALL
            ASSOCIATED WITH A STORM THAT OCCURRED
            BETWEEN 3:50 PM AND 6:15 PM. OBSERVER
            LOCATION 3 MILES FROM WIMER.

&&

BS
Special weather statement, Jul 9, 7:37 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
737 PM PDT THU JUL 9 2015

CAZ084-085-100300-
MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
737 PM PDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MODOC COUNTY...

AT 735 PM PDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
NEWELL...13 MILES SOUTHEAST PF TULELAKE...OR 38 MILES SOUTHEAST OF
KLAMATH FALLS. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN MODOC
COUNTY AND SOUTHEASTERN NORTHEAST SISKIYOU AND NORTHWEST MODOC
COUNTIES COUNTIES. HIGHWAY 138 WILL BE IMPACTED. TAKE CAUTION AND
DO NOT DRIVE ON FLOODED ROADS.

LAT...LON 4180 12115 4169 12130 4180 12143 4190 12131
TIME...MOT...LOC 0235Z 180DEG 0KT 4179 12129

MSC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:54 PM PDTSpecial Weather StatementMFR36 min
Jul 9, 6:14 PM PDTSpecial Weather StatementMFRKlamath31 min
Jul 9, 6:33 PM PDTSevere Thunderstorm WarningMFRKlamath27 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.